Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Low ferritin levels, vomiting in the morning. Taking iron pills. Related symptoms?

My daughter is 15 years old almost 16 and has been in good health until recently. WE went to the doctors and found out that her ferritin level was at 6. She has since been taking iron pills and then went to the doctors again after a month where her levels dropped to 5.8; after taking the iron. In addition to his, she has also been vomiting in the morning for the past several weeks. Not every day but it has happened several times. Are these two linked? And if they are, what does this mean?
Asked On : Wed, 19 Dec 2012
Answers:  2 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
firstly you have to find out why is your daughter having anemia ( low ferritin level ) . i think it is mostly due to her periods. but here are chances of other causes also like worm infestation which is common at this age. what you need to do is deworm her. ask your doctor and he will give medicine after examining her.
now coming to the vomiting part ,anemia and iron tablets both can cause vomiting.
iron tablets cause gastric irritation and vomiting ,even constipation. it should be taken after food only and dose should be divided correctly. in case she is having too much vomiting go to your doctor and you can ask him to switch to iron injections. but iron injections have different side effects like staining of skin allergic reaction.
inform your present doctor about the vomiting and he will guide you
thank you
dr. mukesh
Answered: Sat, 29 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor